Skip to Main content Skip to Navigation
Journal articles

Dilatation of a one-dimensional nonlinear crack impacted by a periodic elastic wave

Abstract : The interactions between linear elastic waves and a nonlinear crack with finite compressibility are studied in the one-dimensional context. Numerical studies on a hyperbolic model of contact with sinusoidal forcing have shown that the mean values of the scattered elastic displacements are discontinuous across the crack. The mean dilatation of the crack also increases with the amplitude of the forcing levels. The aim of the present theoretical study is to analyse these nonlinear processes under a larger range of nonlinear jump conditions. For this purpose, the problem is reduced to a nonlinear differential equation. The dependence of the periodic solution on the forcing amplitude is quantified under sinusoidal forcing conditions. Bounds for the mean, maximum and minimum values of the solution are presented. Lastly, periodic forcing with a null mean value is addressed. In that case, a result about the mean dilatation of the crack is obtained.
Complete list of metadata

Cited literature [22 references]  Display  Hide  Download

https://hal.archives-ouvertes.fr/hal-00339279
Contributor : Bruno Lombard Connect in order to contact the contributor
Submitted on : Tuesday, March 24, 2009 - 3:40:47 PM
Last modification on : Tuesday, December 7, 2021 - 4:04:05 PM
Long-term archiving on: : Wednesday, September 22, 2010 - 11:49:37 AM

Files

JuLo08V2.pdf
Files produced by the author(s)

Identifiers

Citation

Stéphane Junca, Bruno Lombard. Dilatation of a one-dimensional nonlinear crack impacted by a periodic elastic wave. SIAM Journal on Applied Mathematics, Society for Industrial and Applied Mathematics, 2009, 70 (3), pp.735-761. ⟨10.1137/080741021⟩. ⟨hal-00339279v2⟩

Share

Metrics

Record views

545

Files downloads

481